MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection,the guidewire was returned broken in 2 segments (34.8cm distal segment and 284.5cm proximal segment).An attempt had been made to shape the guidewire tip.The guidewire ptfe coating was noted to be peeling in multiple area to 167cm from the proximal end.In the distal segment, 34.8cm of the nitinol tubing was returned broken, there was no core wire exposed.In the proximal segment, 284.5cm of guidewire was returned broken, core wire exposed.The corewire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that this was an out of box failure.The dispenser hoop was flushed before removing the guidewire, there was no resistance encountered removing the guidewire from the dispenser hoop.Other devices used in the procedure in conjunction with the subject device were guidewire and balloon catheter.Analysis of the returned device found the guidewire tip appeared to have been shaped, the device was broken in 2 fragments, 34.8cm from the distal end and 284.5cm from the proximal end.The nitinol tubing and core wire were broken which indicates the device encountered a significant force during preparation.In addition analysis of the returned device found scraping and peeling of the ptfe was evident in several sections from the proximal tip to approximately 167cm from the proximal end and most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as reported and as analysed ¿guidewire distal tip broken/fractured during preparation¿ in addition to the as analysed ¿guidewire ptfe coating peeling¿ will be assigned ¿handling damage¿ as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that ptfe coating of the subject guidewire was peeled off.Therefore, this event meets the requirements of a reportable event with an awareness date of (b)(6) 2022.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13827543
Report Number3012931345-2022-00051
Device Sequence Number2149977
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000065322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2022
Initial Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER)
Patient Age72 YR
Patient SexMale
Patient RaceAsian